Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Birmingham, AL

April 20, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 10:46 AM CDT for 4 counties in Alabama. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 10:46 AM CDT (15:46 UTC)
Expired
Apr 20, 2011, 11:08 AM CDT
In force
22 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Clay County, AL, Coosa County, AL, Talladega County, AL, Tallapoosa County, AL

The radar

The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 10:57 AM CDTTSTM WND DMGN Sylacauga, ALTREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2075 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS54 KBMX 201546
SVRBMX
ALC027-037-121-123-201630-
/O.NEW.KBMX.SV.W.0177.110420T1546Z-110420T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHWESTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1130 AM CDT

* AT 1042 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  CHILDERSBURG TO UNITY...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEOGUFKA...SYLACAUGA...STEWARTVILLE...ROCKFORD...GOODWATER...
  KELLYTON...ALEXANDER CITY AND ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3284 8592 3290 8649 3294 8652 3301 8652
      3311 8650 3313 8646 3316 8648 3325 8646
      3326 8642 3328 8644 3330 8636 3335 8637
      3337 8635 3339 8637 3333 8580
TIME...MOT...LOC 1546Z 281DEG 34KT 3329 8630 3297 8638

$$

56
2 follow-up statements
657 
WWUS54 KBMX 201558
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 AM CDT WED APR 20 2011

ALC027-037-121-123-201630-
/O.CON.KBMX.SV.W.0177.000000T0000Z-110420T1630Z/
COOSA AL-TALLAPOOSA AL-CLAY AL-TALLADEGA AL-
1058 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TALLADEGA...SOUTHWESTERN CLAY...NORTHWESTERN TALLAPOOSA AND NORTHERN
COOSA COUNTIES UNTIL 1130 AM CDT...

AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SYCAMORE TO BENTLEYVILLE...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GOODWATER...KELLYTON...ALEXANDER CITY...ASHLAND...WOODSTOCK...
  HANOVER...PARKDALE...CREWSVILLE...HATCHET AND BRADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3293 8637 3320 8626 3337 8618 3333 8580
      3284 8592
TIME...MOT...LOC 1558Z 281DEG 34KT 3324 8617 3292 8626

$$

56
780 
WWUS54 KBMX 201608
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CDT WED APR 20 2011

ALC027-037-121-123-201618-
/O.CAN.KBMX.SV.W.0177.000000T0000Z-110420T1630Z/
COOSA AL-TALLAPOOSA AL-CLAY AL-TALLADEGA AL-
1108 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA...
SOUTHWESTERN CLAY...NORTHWESTERN TALLAPOOSA AND NORTHERN COOSA
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3293 8637 3320 8626 3337 8618 3333 8580
      3284 8592
TIME...MOT...LOC 1608Z 281DEG 34KT 3319 8606 3287 8616

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:02 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 20, 10:02 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 AM CDT WED APR 20 2011

.MESOSCALE UPDATE DISCUSSION...

WE WENT AHEAD AND EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL
NOON. UPPER LEVEL DYNAMICS THAT IS DRIVING THESE STORMS WILL
FINALLY PULL OUT OF THE AREA IN THE NEXT HOUR OR SO. THIS IN TURN
WILL END THE THREAT OF BOWING SEGMENTED STORMS. HOWEVER...WE ARE
EXPECTING FOR CONDITIONS TO BECOME UNSTABLE IN THE
AFTERNOON...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 20. IF WE CAN
GET ENOUGH CLEARING THIS AFTERNOON IN THIS AREA...WE COULD SEE
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP SIMILAR TO WHAT WE
USUALLY SEE IN THE SUMMER. ALTHOUGH BOWING STORMS ARE NOT
EXPECTED...STRAIGHT LINE WINDS ARE STILL POSSIBLE IN THE FORM OF
QUICK DOWNBURSTS. GIVEN THE COLD AIR ALOFT...WE COULD STILL SEE
LARGE HAIL. SO...AT AROUND NOON...WE WILL RE-ASSESS CONDITIONS AND
SEE IF WE NEED TO EXTENDED...ADD OR DROP COUNTIES FROM THIS WATCH.

IN ADDITION...WITH THE FRONT EXPECTED TO STALL DUE TO A ZONAL FLOW
ALOFT...THE THREAT OF FLOODING WILL INCREASE AS THIS COMBINATION
WILL FAVOR A TRAINING STORM EFFECT. A REFRESHER...TRAINING STORMS
ARE SEVERAL STORMS THAT MOVE ALONG THE SAME LOCATION IN A
RELATIVELY SHORT AMOUNT OF TIME. ALTHOUGH EACH STORM WILL NOT DROP
A SIGNIFICANT AMOUNT OF RAIN...ROUGHLY AN INCH OR LESS...ALL OF
THEM COMBINED COULD ADD UP QUICKLY. THIS WILL BE SOMETHING ELSE
THAT WE WILL BE MONITORING THIS AFTERNOON TO SEE IF A WATCH IS
NECESSARY.

LAST BUT NOT LEAST...THE THREAT OF TORNADOES THIS AFTERNOON IS
VERY SMALL. SHEAR IN THE LOW LEVELS WEAKENS WHICH GREATLY NULLIFIES
THE THREAT.

10/ARM

&&

.AVIATION...12Z TAF DISCUSSION.

STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS
CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE
NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE
FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY
WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS
SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH
HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM
AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

08/MNK

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT WED APR 20 2011

ALZ011>015-017>050-211200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
705 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN
PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST
STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS
MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS.
AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER
SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE
AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING
WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT
IS VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
THURSDAY AFTERNOON.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT
SHOULD REMAIN LOW THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST
PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A
SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING
INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING
AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS.

08/MNK

In the hours before

Local storm report, Apr 20, 10:19 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.

&&

MROSE
Special weather statement, Apr 20, 10:19 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 AM CDT WED APR 20 2011

ALZ025-027-028-035-036-201615-
CHILTON AL-CLAY AL-COOSA AL-SHELBY AL-TALLADEGA AL-
1019 AM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
SHELBY...SOUTHWESTERN CLAY...NORTHERN COOSA AND NORTHERN CHILTON
COUNTIES UNTIL 1115 AM CDT...

AT 1014 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK MOUNTAIN STATE PARK TO
CALERA...AND MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CHELSEA...
  COLUMBIANA...
  WILSONVILLE...
  TALLADEGA SPRINGS...
  CHILDERSBURG...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3295 8611 3297 8681 3338 8679 3338 8678
      3340 8675 3342 8675 3343 8673 3344 8672
      3346 8668 3344 8638 3340 8638 3344 8633
      3343 8609
TIME...MOT...LOC 1518Z 272DEG 29KT 3333 8667 3306 8668

56
Local storm report, Apr 20, 10:20 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     1 N HAMILTON            34.15N 87.98W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            TREE DOWN ON US 43 JUST NORTH OF HAMILTON.

0418 AM     TSTM WND DMG     3 NNE DETROIT           34.06N 88.15W
04/20/2011                   LAMAR              AL   BROADCAST MEDIA

            TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.

0421 AM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/20/2011                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
            WELL AS IN DETROIT CITY LIMITS.

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
            HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
            DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
            12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
            STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
            STREET AND SR 172.

0430 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
            ALONG HWY 241 AND CR 79.

0430 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
04/20/2011                   WINSTON            AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.

0430 AM     TSTM WND DMG     4 N HALEYVILLE          34.30N 87.61W
04/20/2011                   WINSTON            AL   LAW ENFORCEMENT

            APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
            DAMAGED.

0431 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
            NUMEROUS TREES AND POWER LINES DOWN.

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
            ROOF IN THE POSEY MILL AREA.

0533 AM     TSTM WND DMG     CLEVELAND               33.99N 86.57W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.

0535 AM     TSTM WND DMG     3 NW FAYETTE            33.72N 87.87W
04/20/2011                   FAYETTE            AL   BROADCAST MEDIA

            TREE AND POWERLINE DOWN ON RASBERRY LANE.

0535 AM     TSTM WND DMG     BELK                    33.65N 87.93W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON HWY 96 IN BELK.

0548 AM     TSTM WND DMG     4 SE BELK               33.61N 87.88W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
            INTO THE TREE.

0550 AM     TSTM WND DMG     7 S ONEONTA             33.85N 86.47W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
            LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
            SPRINGS AND HIGHLAND LAKES AREAS.

0552 AM     HEAVY RAIN       VERNON                  33.76N 88.11W
04/20/2011  U0.00 INCH       LAMAR              AL   AMATEUR RADIO

            HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
            SULLIGENT.

0555 AM     TSTM WND DMG     3 E ONEONTA             33.95N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ACROSS AIRPORT ROAD.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ALONG CR29.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON RESIDENCE ON CR 29.

0558 AM     TSTM WND DMG     HIGHLAND LAKE           33.89N 86.44W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
            AND COUNTY HIGHWAY 27.

0600 AM     TSTM WND DMG     8 SE ONEONTA            33.87N 86.37W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.

0600 AM     TSTM WND DMG     3 NE PINSON             33.72N 86.65W
04/20/2011                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON CLAY-PALMERDALE ROAD.

0615 AM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
04/20/2011                   ETOWAH             AL   EMERGENCY MNGR

            3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.

0644 AM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.

0647 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.

0650 AM     TSTM WND DMG     1 E ALPINE              33.36N 86.20W
04/20/2011                   TALLADEGA          AL   AMATEUR RADIO

            LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
            MILL.

0901 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  M65.00 MPH       TUSCALOOSA         AL   BROADCAST MEDIA

            65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
            TUSCALOOSA.

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   BROADCAST MEDIA

            TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.

0907 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  E74.00 MPH       TUSCALOOSA         AL   BROADCAST MEDIA

            74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
            TUSCALOOSA.

0908 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.

0910 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.

0915 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.

0925 AM     TSTM WND DMG     BROOKWOOD               33.25N 87.32W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
            216 AND KINGSMILL ROAD.

0925 AM     TSTM WND DMG     COTTONDALE              33.19N 87.45W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
            BUTTERMILK ROAD.

0940 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
            DUDLEY ROAD NEAR ENTERPRISE CHURCH.

0940 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
04/20/2011                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON 23RD TERRACE NW.

&&

MROSE
Local storm report, Apr 20, 10:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
            ROAD.

&&

MROSE
Local storm report, Apr 20, 10:34 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.

&&

MROSE
Local storm report, Apr 20, 10:35 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
            BARN IN THE POSEY MILL AREA.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:51 AM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Apr 20, 4:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston49 min
Apr 20, 5:06 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more39 min
Apr 20, 5:20 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Apr 20, 5:41 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more49 min
Apr 20, 5:49 AM CDTSpecial Weather StatementBMXEtowah41 min
Apr 20, 5:58 AM CDTSpecial Weather StatementBMXMarion47 min
Apr 20, 6:12 AM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair, Talladega48 min
Apr 20, 6:23 AM CDTSpecial Weather StatementBMXCherokee52 min
Apr 20, 6:29 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega46 min
Apr 20, 6:55 AM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph50 min
Apr 20, 7:15 AM CDTSpecial Weather StatementBMXChambers, Clay, Randolph, Tallapoosa45 min
Apr 20, 7:31 AM CDTSpecial Weather StatementBMXFayette, Tuscaloosa44 min
Apr 20, 7:42 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa48 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 20, 9:01 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Perry, Tuscaloosa59 min
Apr 20, 9:37 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa53 min
Apr 20, 10:19 AM CDTSpecial Weather StatementBMXShelby, Talladega56 min
Apr 20, 11:10 AM CDTSpecial Weather StatementBMXClay, Coosa, Tallapoosa50 min
Apr 20, 12:18 PM CDTFlash Flood WatchBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more27 hr
Apr 20, 2:49 PM CDTSpecial Weather StatementBMXLamar41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.